Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 237, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2009, 5:20 PM CDT for 4 counties in Texas; Lea County, New Mexico. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 5:20 PM CDT (22:20 UTC)
- Expired
- Jun 14, 2009, 6:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Lea County, NM, Andrews County, TX, Ector County, TX, Gaines County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 96 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:26 PM CDT | HAIL 1.75 | Jal, NM | |
| Jun 14, 5:29 PM CDT | HAIL 4.25 | Jal, NM | ESTIMATED 60 MPH WINDS, FENCES DOWN AND POWER OUT IN TOWN |
| Jun 14, 6:02 PM CDT | TSTM WND GST 60 | 13 W Andrews, TX | 50-60 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 142220 SVRMAF NMC025-TXC003-135-165-495-142315- /O.NEW.KMAF.SV.W.0237.090614T2220Z-090614T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 PM CDT SUN JUN 14 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHWESTERN GAINES COUNTY IN WEST TEXAS... WESTERN ANDREWS COUNTY IN WEST TEXAS... NORTHERN WINKLER COUNTY IN WEST TEXAS... EXTREME NORTHWESTERN ECTOR COUNTY IN WEST TEXAS... SOUTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 615 PM CDT/515 PM MDT/ * AT 419 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR JAL...OR 15 MILES NORTH OF KERMIT...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FRANKEL CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING/800 PM MDT SUNDAY EVENING/ FOR WEST TEXAS. && LAT...LON 3253 10347 3254 10248 3194 10284 3197 10332 TIME...MOT...LOC 2220Z 209DEG 32KT 3207 10315 $$
4 follow-up statements
000 WWUS54 KMAF 142227 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 527 PM CDT SUN JUN 14 2009 NMC025-TXC003-135-165-495-142315- /O.CON.KMAF.SV.W.0237.000000T0000Z-090614T2315Z/ GAINES TX-ANDREWS TX-WINKLER TX-ECTOR TX-LEA NM- 527 PM CDT SUN JUN 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT/515 PM MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTHWESTERN ECTOR... NORTHERN WINKLER...WESTERN ANDREWS AND SOUTHWESTERN GAINES COUNTIES... AT 427 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR JAL...OR ABOUT 18 MILES NORTH OF KERMIT...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FRANKEL CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING/800 PM MDT SUNDAY EVENING/ FOR WEST TEXAS. && LAT...LON 3253 10347 3254 10248 3194 10284 3197 10332 TIME...MOT...LOC 2227Z 209DEG 32KT 3212 10312 $$
000 WWUS54 KMAF 142232 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 PM CDT SUN JUN 14 2009 NMC025-TXC003-135-165-495-142315- /O.CON.KMAF.SV.W.0237.000000T0000Z-090614T2315Z/ GAINES TX-ANDREWS TX-WINKLER TX-ECTOR TX-LEA NM- 532 PM CDT SUN JUN 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT/515 PM MDT/ FOR SOUTHEASTERN LEA...EXTREME NORTHWESTERN ECTOR... NORTHERN WINKLER...WESTERN ANDREWS AND SOUTHWESTERN GAINES COUNTIES... AT 430 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING SOFTBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF JAL...OR ABOUT 20 MILES NORTH OF KERMIT...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FRANKEL CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. && LAT...LON 3253 10347 3254 10248 3194 10284 3197 10332 TIME...MOT...LOC 2232Z 218DEG 29KT 3215 10309 $$
000 WWUS54 KMAF 142256 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 PM CDT SUN JUN 14 2009 TXC135-495-142306- /O.CAN.KMAF.SV.W.0237.000000T0000Z-090614T2315Z/ WINKLER TX-ECTOR TX- 556 PM CDT SUN JUN 14 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN ECTOR AND NORTHERN WINKLER COUNTIES IS CANCELLED... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR WEST TEXAS. && LAT...LON 3216 10271 3217 10309 3253 10313 3254 10248 TIME...MOT...LOC 2256Z 218DEG 29KT 3233 10292 $$ NMC025-TXC003-165-142315- /O.CON.KMAF.SV.W.0237.000000T0000Z-090614T2315Z/ GAINES TX-ANDREWS TX-LEA NM- 556 PM CDT SUN JUN 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT/515 PM MDT/ FOR SOUTHEASTERN LEA...WESTERN ANDREWS AND SOUTHWESTERN GAINES COUNTIES... AT 555 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING SOFTBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF FRANKEL CITY...OR ABOUT 22 MILES WEST OF ANDREWS...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FRANKEL CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING/800 PM MDT SUNDAY EVENING/ FOR WEST TEXAS. && LAT...LON 3216 10271 3217 10309 3253 10313 3254 10248 TIME...MOT...LOC 2256Z 218DEG 29KT 3233 10292 $$
000 WWUS54 KMAF 142304 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT SUN JUN 14 2009 NMC025-142313- /O.CAN.KMAF.SV.W.0237.000000T0000Z-090614T2315Z/ LEA NM- 504 PM MDT SUN JUN 14 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEA COUNTY IS CANCELLED... AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR WEST TEXAS. && LAT...LON 3216 10271 3218 10305 3253 10305 3254 10248 TIME...MOT...LOC 2303Z 222DEG 48KT 3245 10280 $$ TXC003-165-142315- /O.CON.KMAF.SV.W.0237.000000T0000Z-090614T2315Z/ GAINES TX-ANDREWS TX- 604 PM CDT SUN JUN 14 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WESTERN ANDREWS AND EXTREME SOUTHWESTERN GAINES COUNTIES... AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING SOFTBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FRANKEL CITY...OR ABOUT 17 MILES NORTHWEST OF ANDREWS...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FLOREY. RECENT REPORTS FROM TRAINED STORM SPOTTERS INDICATE SUSTAINED WINDS OF 50 TO 60 MPH 13 MILES WEST OF ANDREWS. THIS REMAINS A VERY DANGEROUS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR WEST TEXAS. && LAT...LON 3216 10271 3218 10305 3253 10305 3254 10248 TIME...MOT...LOC 2303Z 222DEG 48KT 3245 10280 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:43 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 14, 2:43 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT SUN JUN 14 2009
.DISCUSSION...
SOUTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH TUESDAY WITH AN
OSCILLATING DRYLINE IN PLACE. VERY INTENSE DAYTIME HEATING ALONG
WITH WEAK DISTURBANCES IN THE FLOW SHOULD HELP IGNITE ISOLATED TO
SCATTERED THUNDERSTORMS EACH AFTERNOON AND CONTINUE INTO THE EVENING
THROUGH TUESDAY (THE LOW LEVEL JET WILL AID THE STORMS DURING THE
EVENING). A FEW STORMS COULD BE SEVERE GIVEN CAPE VALES IN EXCESS
OF 1000 J/KG WITH MARGINAL SHEAR VALES OF 20 TO 30 KNOTS.
BEYOND TUESDAY KEPT THE FORECAST DRY AS THE GFS AND ECMWF BUILD
AN UPPER RIDGE WESTWARD OVER THE FORECAST AREA. A WEAK FRONT WILL
ATTEMPT TO MOVE INTO THE PERMIAN BASIN FRIDAY BENEATH THE RIDGE. DID
NOT THINK PRECIPITATION CHANCES WERE HIGH ENOUGH AT THIS TIME TO
MENTION WITH THE FRONT OR IN THE MOUNTAINS DUE TO TOPOGRAPHY.
&&
.FIRE WEATHER...
INTENSIFYING SURFACE LOW PRESSURE OVER SE COLORADO AND SW KANSAS ON
MONDAY AFTERNOON WILL RESULT IN SOUTHWEST TO WEST DOWNSLOPE 20 FOOT
WINDS OVER THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO
PLAINS. THERE ARE SOME DISTINCT DIFFERENCES IN DEW POINT PROGS
BETWEEN THE WRF AND THE GFS...WITH THE GFS BEING MUCH MORE MOIST.
THE ECMWF SOLUTION APPEARS TO BE CLOSER TO THE WRF SOLUTION...
BRINGING IN MUCH DRIER AIR. BASED ON THE DOWNSLOPE WINDS...SURFACE
LOW POSITION...AND THE EXPECTATION OF A DEVELOPING DRYLINE TO THE
EAST...THE DRIER WRF/ECMWF SOLUTION SEEMS MUCH MORE REALISTIC.
THE FIRE WEATHER THREAT ASSESSMENT TOOL PLACES THE GREATEST CHANCE
FOR RED FLAG CONDITIONS OVER THE GUADALUPE MOUNTAINS AND THE
ADJACENT PLAINS OF EDDY COUNTY. HOWEVER..WITH THE SURFACE LOW
DEEPENING TO THE NORTH AND WITH THE WRF SHOWING STRONGER 700 MB
WINDS MOVING ACROSS ALL OF SOUTHEAST NEW MEXICO ON MONDAY...HAVE
OPTED TO ISSUE A FIRE WEATHER WATCH FOR THE GUADALUPE MOUNTAINS AND
ALL OF THE SOUTHEAST NEW MEXICO PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 73 99 73 99 / 30 20 20 10
CARLSBAD NM 71 101 67 102 / 20 10 10 10
DRYDEN TX 76 100 72 100 / 20 20 20 10
FORT STOCKTON TX 73 101 72 101 / 20 20 20 10
GUADALUPE PASS TX 68 97 68 99 / 20 10 10 10
HOBBS NM 70 102 69 104 / 30 20 10 10
MARFA TX 60 94 61 95 / 20 20 20 20
MIDLAND INTL AIRPORT TX 73 101 71 102 / 30 20 20 10
ODESSA TX 75 102 72 101 / 30 20 20 10
WINK TX 75 103 72 104 / 30 20 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
03/12Hazardous weather outlook, Jun 14, 11:53 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1153 AM CDT SUN JUN 14 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151700- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1153 AM CDT SUN JUN 14 2009 /1053 AM MDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM THE PRESIDIO VALLEY NORTHEASTWARD ACROSS THE DAVIS MOUNTAINS...UPPER TRANS PECOS... SOUTHEAST NEW MEXICO PLAINS AND PERMIAN BASIN THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. LOCATIONS ACROSS THE NORTHERN TEXAS PERMIAN BASIN AND ROLLING PLAINS...ALONG AND EAST OF HIGHWAY 385 AND NORTH OF INTERSTATE 20 ARE AT THE GREATEST RISK OF SEVERE WEATHER LATER TODAY. ABUNDANT ATMOSPHERIC MOISTURE IN PLACE ACROSS THE REGION WILL ALSO INCREASE THE POTENTIAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING OF LOW LYING AREAS. NEVER DRIVE ACROSS A FLOODED ROADWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY AFTERNOON AND EVENING ACROSS THE PRESIDIO VALLEY...DAVIS MOUNTAINS...UPPER TRANS PECOS...AND THE PERMIAN BASIN. SOME OF THESE STORMS COULD AGAIN REACH SEVERE THRESHOLDS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 2:53 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT SUN JUN 14 2009 TXZ058-075-142045- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 253 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN REEVES AND WEST CENTRAL PECOS COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER EXTREME WEST CENTRAL PECOS COUNTY AT 254 PM CDT...MOVING NORTHEAST AT 15 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHEASTERN REEVES AND WEST CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 14, 3:46 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 PM CDT SUN JUN 14 2009 TXZ075-142115- PECOS- 346 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF COYANOSA AT 345 PM CDT...MOVING NORTHEAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTH CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ROADWAYS IN THE PATH OF THE STORM INCLUDE F M 1776...AND STATE HIGHWAY 18. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 14, 3:57 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 PM CDT SUN JUN 14 2009 TXZ058-067-074-142130- WARD-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 357 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES AND WESTERN WARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF VERHALEN AT 356 PM CDT...MOVING NORTHEAST AT 20 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER REEVES COUNTY...AND WERE MOVING NORTHEAST AT 20 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS.
Special weather statement, Jun 14, 4:28 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 PM CDT SUN JUN 14 2009 TXZ058>060-067-142200- WINKLER-LOVING-WARD-REEVES COUNTY AND UPPER TRANS PECOS- 428 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES...EASTERN LOVING...NORTHWESTERN WARD AND SOUTHERN WINKLER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF MENTONE AT 427 PM CDT...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER REEVES...WARD AND LOVING COUNTY...AND WERE MOVING NORTHEAST AT 25 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH ALL OF THESE STORMS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Upton | 39 min |
| Jun 14, 3:14 PM CDT | Fire Weather Watch | MAF | 13 hr | |
| Jun 14, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Pecos, Reeves, Ward, Winkler | 61 min |
| Jun 14, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 60 min |
| Jun 14, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Jun 14, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.